New Mexico, 2004Strong Wind in New Mexico, January 2, 2004
January 2, 2004 · NWS ABQ · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jan 1, 4:16 PM MST, 9 hours 44 minutes earlier.
Area forecast discussion, Jan 1, 4:16 PM MST, 9 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MST THU JAN 1 2004
.UPDATE...AT LAST MINUTE NEEDED TO UPGRADE THE NORTHWEST MTNS TO A
WINTER STORM WARNING.
.PREV DISCUSSION...326 PM MST THU JAN 1 2004. STORM SYSTEM ENTERING
THE PAC COAST OVER NORTHERN CA WILL QUICKLY MOVE EAST AND DIG SOUTH.
THIS SYSTEM WILL BRING WINDY CONDITIONS FOR NM ESPECIALLY NORTH...
ALONG AND EAST OF THE CENTRAL MTNS. A WIND ADV FOR THE NORTHERN MTNS
AFTER MIDNIGHT THEN EXTENDING SOUTH AND EAST FRI. MOST OF THE PRECIP
WILL STAY NORTH OF NM TONIGHT. FOCUS FOR PRECIP IN NM WILL BE OVER
THE NORTHWEST MTNS AND NORTHWEST PLATEAU. REFINING IT FURTHER THE SAN
JUAN MTNS SHOULD SEE THE MOST ACCUMULATIONS. HOISTING A SN AND
BLOWING SN ADV FOR FRI FOR THE NW MTNS AND FRI NOON THRU FRI NIGHT
FOR NW PLATEAU. UPPER LVL SYSTEM MOVES OUT ON SUN. TRENDING TEMPS
DOWN ON SAT IN THE NW DUE TO CLOUD COVER. AT THE SFC A COLD AIRMASS
SLIDES OVER NM MID DAY SAT AND STAYS ENTRENCHED FOR A DAY OR SO.
UPPER LVL FLOW STAYS MORE ZONAL FOR THE REST OF THE WEEK. COULD SEE
SMALL DISTURBANCES CUT ACROSS NM TOWARDS MID WEEK. THEN A WEAK RIDGE
BUILDS IN THE EXTENDED.AS
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 030/046 030/038 013 23145
GALLUP.................... 030/047 029/036 011 23022
GRANTS.................... 029/048 030/039 014 23011
GLENWOOD.................. 030/060 032/054 022 23000
CHAMA..................... 021/038 019/022 007 23256
LOS ALAMOS................ 022/045 026/036 016 23021
RED RIVER................. 019/039 018/026 004 23045
TAOS...................... 026/047 023/037 013 23033
SANTA FE.................. 026/048 028/042 017 23000
SANTA FE AIRPORT.......... 028/051 030/044 018 23000
ESPANOLA.................. 024/049 029/044 019 23001
ALBUQUERQUE HEIGHTS....... 032/054 034/049 024 23000
ALBUQUERQUE VALLEY........ 028/055 034/051 024 23000
ALBUQUERQUE FOOTHILLS..... 029/049 032/047 022 23000
ALBUQUERQUE WEST MESA..... 031/053 033/049 023 23000
SOCORRO................... 030/057 035/054 021 23000
SANDIA PARK/CEDAR CREST... 026/048 029/044 019 23000
MORIARTY/ESTANCIA......... 027/054 028/047 020 23000
CARRIZOZO................. 036/056 031/054 020 23000
RUIDOSO................... 031/052 028/051 018 23000
RATON..................... 028/058 027/038 012 23000
LAS VEGAS................. 029/057 032/044 016 23000
ROY....................... 031/059 029/040 015 23000
CLAYTON................... 032/063 031/040 016 23000
SANTA ROSA................ 032/062 039/051 022 23000
TUCUMCARI................. 034/067 036/050 023 23000
FORT SUMNER............... 033/067 037/058 025 23000
CLOVIS.................... 034/068 038/061 025 23000
PORTALES.................. 035/069 036/066 026 23000
ROSWELL................... 034/071 039/067 027 23000
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...NMZ004-005 WIND ADV THU MIDNIGHT
THRU FRI. NMZ006-007-010>013-016>018-021-026 WIND ADV FRI. NMZ002
WINTER STORM WARNING FRI THRU FRI NIGHT. NMZ001 SNOW AND BLOWING SNOW
ADV FRI NOON THRU FRI NIGHT.
&&
Hazardous weather outlook, Jan 1, 6:00 AM MST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU JAN 1 2004
NMZ001>021-021300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-HARDING COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MST THU JAN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
PACIFIC STORM SYSTEM EXPECTED TO SWEEP ACROSS THE STATE FRIDAY AND
SATURDAY. SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS THE NORTHWEST
QUARTER FAVORING THE WEST FACING SLOPES OF THE NORTHWEST MOUNTAINS.
STRONG WINDS WILL ALSO ACCOMPANY THIS SYSTEM FRIDAY AFTERNOON ACROSS
THE NORTHEAST HALF AND AGAIN SATURDAY ACROSS SOUTHERN AND EASTERN
AREAS. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union
- When
- January 2, 2:00 AM MST to 3:00 AM MST
- Where
- Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union forecast zone
- Measured
- 49 kt (56 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
Gusty overnight winds in Cimarron damaged several signs and at least one carport covering.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, January 2, 20042 deaths · 2 injured · 1 event
- High Surf in California, January 2, 20042 deaths · 1 event
- Flash Flood in Kentucky, January 2, 2004$100,000 · 1 event
- High Wind in Colorado, January 2, 2004$50,000 · 86 kt wind · 6 events
- Flooding in Indiana, January 2 to 13, 2004$50,000 · 4 events
- Debris Flow in California, January 2, 2004$20,000 · 1 event
- Winter Storm in North Dakota, January 2 to 3, 200410 events
- Winter Storm in Minnesota, January 2 to 3, 20048 events
- Heavy Snow in Oregon, January 2, 20048 events
- Heavy Snow in Colorado, January 2 to 3, 20048 events
- Heavy Snow in Colorado, January 2 to 3, 20043 events
- Heavy Snow in California, January 2 to 3, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380406.